Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Louisville, KY

January 23, 2012Barren County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 23, 2012, 1:34 AM CST for Barren County, Hart County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 1:34 AM CST (07:34 UTC)
Expired
Jan 23, 2012, 2:00 AM CST
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Barren County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 11:34 PM CSTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS53 KLMK 230734
SVRLMK
KYC009-099-230800-
/O.NEW.KLMK.SV.W.0036.120123T0734Z-120123T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 200 AM CST

* AT 131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LOGSDON VALLEY TO MERRY OAKS...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  GLASGOW...
  STOVALL AND OIL CITY...
  GLASGOW MUNICIPAL AIRPORT AND UNO...
  SEYMOUR AND REX...
  THREE SPRINGS AND PASCAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3701 8613 3706 8610 3706 8607 3710 8607
      3728 8596 3726 8568 3717 8573 3717 8574
      3714 8578 3711 8577 3699 8584
TIME...MOT...LOC 0734Z 269DEG 38KT 3728 8593 3703 8610
WIND...HAIL 60MPH <.50IN

$$

TWF
2 follow-up statements
986 
WWUS53 KLMK 230746
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM CST MON JAN 23 2012

KYC009-099-230800-
/O.CON.KLMK.SV.W.0036.000000T0000Z-120123T0800Z/
BARREN KY-HART KY-
146 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR SOUTHEASTERN HART AND NORTHERN BARREN COUNTIES...

AT 142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARDYVILLE TO OIL CITY...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  GLASGOW...
  LECTA AND THREE SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3699 8592 3701 8610 3728 8592 3726 8568
      3717 8573 3717 8574 3714 8578 3711 8577
      3699 8584
TIME...MOT...LOC 0746Z 269DEG 38KT 3728 8577 3703 8594
WIND...HAIL 60MPH <.50IN

$$

RS
002 
WWUS53 KLMK 230759
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM CST MON JAN 23 2012

KYC009-099-230809-
/O.EXP.KLMK.SV.W.0036.000000T0000Z-120123T0800Z/
BARREN KY-HART KY-
159 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HART AND NORTHERN
BARREN COUNTIES WILL EXPIRE AT 200 AM CST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING ALONG 
WITH WIND GUSTS UP TO 50 MPH.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3699 8592 3701 8610 3728 8592 3726 8568
      3717 8573 3717 8574 3714 8578 3711 8577
      3699 8584
TIME...MOT...LOC 0759Z 269DEG 38KT 3728 8560 3703 8577

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 11:00 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jan 22, 11:00 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EST MON JAN 23 2012

...Mesoscale Update...

Healthy squall line extends from central Illinois to extreme western
Kentucky and then on to near Memphis, TN. Extrapolating its current
motion would put storms into Dubois County, Indiana right around
06Z, right in line with our current forecast.

Still a few sources of uncertainty in how the night will unfold.
First is the fact that the southern part of the squall line is not
progressing toward central Kentucky very quickly. The northern end
of the line shows better forward speed but is heading mainly toward
central Indiana. Second, another line of storms extending from the
Land Between the Lakes to near Jackson, TN is gaining strength.
However, these storms are moving NNE and will likely be caught by
the main squall line. Also plenty of questions of when and if the
line will increase in forward speed, and whether the atmosphere will
destabilize enough to support surface-based storms over central
Kentucky.

That said, the environment is very dynamic and a line of strong
storms is headed our way. Best guess on timing remains 06Z for
Dubois County...08-09Z for the I-65 corridor, and 10-12Z for the
Bluegrass. The public will need to continue to monitor for possible
watches and/or warnings.

&&

.Short Term (Tonight and Monday)...

...Severe Weather Likely Tonight...

Severe event still looks likely tonight with potential to be
particularly hazardous since line of storms will move through during
the overnight. The public is urged to have a plan in place as well
as a way to receive warnings before they go to bed.

Surface low currently over central Kansas will move northeast to the
Quad Cities region by midnight with trailing cold front entering the
middle Mississippi River Valley. A line of strong and severe storms
will develop just west of the Mississippi River later this evening
and race eastward through the overnight. Thoughts on timing of the
line of storms entering the CWA have changed little over the past
six hours as mesoscale models as well as operational models seem to
agree on the 1 AM to 7 AM EST time frame. The line itself will
likely move through over a shorter time span, but will leave a wider
window to account for uncertainty in exact timing. More
specifically, areas west of I-65 should expect storms from the 1 AM
to 4 AM EST time frame, along the I-65 corridor around 3 or 4 AM
EST, and east of I-65 between 4 and 7 AM EST.

Thought has not really changed with respect to hazards either as
damaging winds will be the main threats, especially west of I 65.
Isolated tornadoes will also be possible as vertical and directional
shear indicate embedded supercells along with bowing segments. The
line of storms is expected to gradually weaken as it moves east of
I-65 and into a more stable environment although a severe weather
threat will likely still exist to our eastern border.

There are still limiting factors worth noting and watching. First of
all, instability will have to be acquired almost totally by
advective components as low and mid level cloud cover has held
strong today. This will yield marginal instability at best, which is
no surprise for a January Ohio Valley event. Plenty of forcing from
the negatively tilted mid level trough, the left exit region of a
100-120 knot upper level jet, and the front itself should compensate
for lack of instability. Also, low level cold air trapped by the
inversion has been delayed in getting scoured out and at least some
degree of a low level stable layer will exist through the event
which could limit how widespread damage occurs. Finally, have seen
scenarios in the past where environment is so sheared that storms
never really get organized. Just some things to consider, although
we will likely have the benefit of upstream reports to get a handle
on what we are facing before the line arrives.

Currently, temperatures are in the mid 40s north to upper 50s south
with low 50s dew points across our southern CWA. Temperatures will
likely continue to rise through the evening with dew points
increasing. Low level cloud cover has slowly eroded away from the
southeast to northwest as downsloping off the Appalachians on a
southeast wind helped. However, more mid level clouds have moved
back in. Will likely not see any additional breaks in the clouds
until the exit of the system late on Monday morning.

Cold front will move through by midday on Monday with temperatures
gradually falling through the mid 40s and precipitation quickly
exiting. Will have strong winds along and after frontal passage as a
look at time heights shows vertical theta surfaces reaching into the
40 knot range. Will visit potential for a wind advisory with later
forecast packages.

.Long Term (Monday night through Sunday)...

Surface high pressure will bring us much quieter weather at the
start of the long term and keep us dry into Wednesday morning.

For much of the long term period we will once again have a Desert
Southwest upper low that will head east across the southern U.S. and
may or may not phase with an upper trof moving from the Prairie
Provinces through the Great Lakes to New England.  In situations
like this earlier this season the GFS tended to be the better prog
with its habit of being a bit slower and more conservative than the
ECMWF.  Once again, with the latest data suite, the GFS is a little
slower than the ECMWF and we will lean toward the GFS solution.

So, it looks like an inverted surface trof will form from the Texas
coast to the windward side of the central Appalachians over the
course of the day on Wednesday.  Moisture will gradually spread
northeastward along this axis and reach the LMK CWA, at least in the
southwest, by Wednesday afternoon.  Precipitation should then become
widespread Wednesday night into Thursday, especially in Kentucky, as
the system slowly moves through the region.  Thursday night high
pressure comes in from the mid-Mississippi Valley to push the
precipitation out of our area.  At this time the entire period looks
to be plain rain for precip type.

Friday we sit between low pressure developing in the southeast U.S.
along the remnants of the old trof, and a weak cool front advancing
from the upper Plains.  Precip chances will be greater northwest and
southeast of our area, but we will still need some small POPs.  The
cool front moves through on Saturday, primarily dry thanks to high
pressure developing along the Gulf Coast, and then dry weather looks
on tap for Saturday night into Sunday.

Still no brutally cold air in the forecast, with highs in the 40s
and 50s and lows in the 20s and 30s as we approach the first of
February...though the weekend could be colder than currently progged
depending on the amount of upper troffing that is realized.

&&

.Aviation (06Z TAF Issuance)...

Squall line into IL/western KY will push east across Kentucky,
reaching BWG and SDF either side of 08Z, and making it into LEX
around 10Z depending on cold pool driven acceleration. Ahead of the
line, will initialize with LLWS as a 50 kt low-level jet slides
across the area. MVFR ceilings, but SDF and BWG are in the warm
sector with ceilings holding in fuel-alternate territory.

Have taken the best shot at the line, and narrowed it down to a
1-1.5 hour window. Visibilities will drop into IFR at least briefly
in the heaviest rain.

Will carry MVFR in the trailing stratiform through daybreak, with
the front coming through mid-morning. Behind the front conditions
improve to VFR, but strong boundary-layer mixing and a tight gradient
will crank SW winds up to a solid 20 kt, with gusts around 30 kt.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......BJS
Long Term........13
Aviation.........RAS
Hazardous weather outlook, Jan 23, 1:20 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 AM EST MON JAN 23 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
220 AM EST MON JAN 23 2012 /120 AM CST MON JAN 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA
BEFORE DAYBREAK. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE
BEFORE 3 AM EST WEST OF INTERSTATE 65...AND BETWEEN 3 AM AND 5 AM
EST EAST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

40

In the hours before

Local storm report, Jan 23, 1:03 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
01/23/2012                   CRAWFORD           IN   BROADCAST MEDIA

            POWER OUTAGES IN ENGLISH. DISPATCH REPORTED POWER
            OUTAGES IN GRANTSBURG.

&&

EVENT NUMBER LMK1200104

RL
Local storm report, Jan 23, 1:08 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
01/23/2012                   LOGAN              KY   LAW ENFORCEMENT

            ROOF BLOWN OFF A MOBILE HOME AND BLOWN INTO POWER LINES
            WHICH WERE DOWNED.

&&

EVENT NUMBER LMK1200105

RL
Special weather statement, Jan 23, 1:15 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EST MON JAN 23 2012

INZ078-079-090>092-KYZ030>032-230745-
CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-SCOTT-TRIMBLE-
215 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
SCOTTSBURG TO 7 MILES WEST OF VALLEY STATION...AND MOVING EAST AT 50
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  LYNDON...
  CLARK REGIONAL AIRPORT AND SELLERSBURG...
  LANCASTER AND FIVE POINTS...
  MIDDLEFORK AND LOUISVILLE BOWMAN FIELD...
  BELLEVIEW AND BRYANTSBURG...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 131 AND 137.

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 118 AND 123.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3890 8525 3874 8531 3873 8532 3872 8531
      3821 8549 3809 8598 3852 8588 3855 8585
      3858 8586 3881 8581 3883 8573 3882 8570
      3882 8563 3886 8561 3886 8558 3889 8557
TIME...MOT...LOC 0715Z 267DEG 41KT 3880 8568 3812 8591

EER
Local storm report, Jan 23, 1:26 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND GST     5 SSW FRANKLIN          36.66N  86.61W
01/23/2012  M59 MPH          SIMPSON            KY   MESONET

&&

EVENT NUMBER LMK1200106

RL
Local storm report, Jan 23, 1:28 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND DMG     FRANKLIN                36.73N  86.57W
01/23/2012                   SIMPSON            KY   BROADCAST MEDIA

            POWER OUTAGES

&&

EVENT NUMBER LMK1200107

RL
Special weather statement, Jan 23, 1:30 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST MON JAN 23 2012

KYZ028-045-046-053-054-230830-
HARDIN-LARUE-MARION-NELSON-WASHINGTON-
230 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 228 AM EST/128 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF SHEPHERDSVILLE TO 11 MILES NORTH OF MUNFORDVILLE...AND
MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  BARDSTOWN...
  TONIEVILLE AND TALLEY...
  BOSTON AND TANNER...
  NELSONVILLE AND BOUNDARY OAK...
  LEAFDALE AND CRAVENS...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8575 3781 8572 3783 8566 3786 8562
      3789 8516 3746 8532 3747 8535 3748 8542
      3747 8549 3748 8550 3745 8553 3747 8563
      3745 8566 3744 8591
TIME...MOT...LOC 0730Z 270DEG 27KT 3784 8573 3743 8590

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:57 PM CSTSevere Thunderstorm WarningLMKHancock, Ohio33 min
Jan 23, 12:21 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio24 min
Jan 23, 12:21 AM CSTSevere Thunderstorm WarningLMKButler, Logan, Ohio24 min
Jan 23, 12:41 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Meade34 min
Jan 23, 12:44 AM CSTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren31 min
Jan 23, 12:51 AM CSTSpecial Weather StatementLMKGrayson, Hardin39 min
Jan 23, 1:02 AM CSTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart, Warren28 min
Jan 23, 1:12 AM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson33 min
Jan 23, 1:14 AM CSTSevere Thunderstorm WarningLMKAllen, Simpson, Warren31 min
Jan 23, 1:15 AM CSTSpecial Weather StatementLMKJefferson, Oldham, Trimble30 min
Jan 23, 1:30 AM CSTSpecial Weather StatementLMKLarue, Nelson60 min
Jan 23, 1:38 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe37 min
Jan 23, 1:44 AM CSTSpecial Weather StatementLMKAnderson, Shelby, Spencer31 min
Jan 23, 1:47 AM CSTSpecial Weather StatementLMKHenry, Trimble28 min
Jan 23, 1:51 AM CSTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby24 min
Jan 23, 2:01 AM CSTSpecial Weather StatementLMKGreen, Taylor29 min
Jan 23, 2:09 AM CSTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Monroe36 min
Jan 23, 2:15 AM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Marion30 min
Jan 23, 2:15 AM CSTSevere Thunderstorm WarningLMKMercer, Washington30 min
Jan 23, 2:21 AM CSTSpecial Weather StatementLMKAnderson, Franklin, Scott, Woodford24 min
Jan 23, 2:43 AM CSTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell32 min
Jan 23, 2:44 AM CSTSpecial Weather StatementLMKFayette, Harrison, Jessamine, Mercer, Scott, Woodford31 min
Jan 23, 2:46 AM CSTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln29 min
Jan 23, 3:09 AM CSTSpecial Weather StatementLMKClinton, Russell21 min
Jan 23, 3:10 AM CSTSpecial Weather StatementLMKBourbon, Clark, Garrard, Lincoln, Madison, Nicholas35 min
Jan 23, 3:32 AM CSTSpecial Weather StatementLMKClinton13 min
Jan 23, 4:42 AM CSTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more11 hr
Jan 23, 10:21 AM CSTSevere Thunderstorm WarningLMKHenry, Trimble24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.